Alert archive / Oklahoma / Flash Flood Warnings in 1995
Flash Flood Warning 95, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jun 29, 1995, 4:30 AM CDT for Garfield County, Noble County, Oklahoma. It was in force for 3 hr.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 29, 1995, 4:30 AM CDT (09:30 UTC)
- Expired
- Jun 29, 1995, 7:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Garfield County, OK, Noble County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.5 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2769 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1752 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 290931
FFWOKC
OKC103-047-291230-
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
430 AM CDT THU JUN 29 1995
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 730 AM CDT FOR PEOPLE IN
THE FOLLOWING COUNTIES
IN NORTHEASTERN OKLAHOMA
NOBLE
IN NORTHWESTERN OKLAHOMA
GARFIELD
INCLUDING THE FOLLOWING LOCATIONS
BILLINGS...BRECKINRIDGE...CARRIER...COVINGTON...DOUGLAS...
DRUMMOND...ENID...FAIRMONT...GARBER...HILLSDALE...HUNTER...
KREMLIN...LAHOMA...MARLAND...RED ROCK AND WAUKOMIS
PERSISTANT THUNDERSTORMS WITH TORRENTIAL RAINFALL WILL PRODUCE FLASH
FLOODING EARLY THIS MORNING...ESPECIALLY ACROSS THE NORTHERN PORTIONS OF
NOBLE AND GARFIELD COUNTIES. AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL
WILL BE POSSIBLE ON TOP OF THE 2 TO 3 INCHES THAT HAS ALREADY FALLEN
SINCE MIDNIGHT.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS
OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO
NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
IT IS VERY DIFFUCULT AT NIGHT TO TELL HOW MUCH WATER IS ON
ROADS. MOTORISTS SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN
DEPTH.
CHURCHILL
LAT...LON 3639 9703 3616 9809 3658 9808 3660 9691What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 4:28 AM CDT, 2 minutes earlier.
Area forecast discussion, Jun 29, 4:28 AM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
415 AM CDT THU JUN 29 1995
CDFNT SLOWLY SAGGING INTO N OKLA. WITH MAIN DYNAMICS STAYING WELL
N OF FA...THE FNT WL MV FAIRLY SLOWLY DESPITE BIG TIME HIGH
PRESSURES FOR THIS TIME OF THE YEAR BEHIND IT. BUT AS IT TURNS
OUT...THE FRNTL LOCATION WL BE SOMEWHAT MOOT WITH ALL OF THE OUTFLOW
BNDRYS ACRS THE AREA. FIRST PD WL BE SUBJECT TO DRASTIC CHNGS
DPNDG ON WHAT RADAR SHOWS AT 430.
XPCT CRNT ACTVTY TO CONT ACRS N AND CNTRL ZNS THIS MORN WITH
REDVLMNT LTR TDY. AS PER QPFERD AND QPFPFD...CUD BE ANOTHER MCS
SCENARIO TNGT DPNDNG ON WHERE THE BNDRYS ARE. AS FOR FLASH
FLOODING PROBS, THE ONLY CONCERN FOR TODAY IS NC ZNS WITH CRNT
ACTVTY BUT WITH WRN LINE MVG THRU FAIRLY QUICKLY WL NOT GO WITH FFA.
FFGUIDANCE VALUES ARE RATHER HIGH ANYWAY SO WUD ONLY BE LOCALIZED.
TNGT MIGHT HAVE SOME FLDG POTL WITH HIGH PW VALUES BUT WL LET DAY
SHIFT DECIDE.
STAYED FAIRLY CLOSE TO FWC UNDERCUTTING THE TEMPS JUST A BIT WITH
ALL OF THE CLOUDS AND PRECIP.
_
FCSTID = SPEG
OKC 86 65 84 61 / 60 50 50 30
HBR 88 67 84 63 / 60 60 40 30
SPS 91 68 86 65 / 50 60 50 30
GAG 83 61 77 58 / 60 60 40 30
PNC 85 63 83 61 / 50 40 30 20
DUA 90 68 86 67 / 40 60 50 40
.OK...NONE.
.TX...NONE.The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 7:40 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 50 min |
| Jun 28, 9:31 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 44 min |
| Jun 28, 11:28 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 47 min |
| Jun 29, 12:15 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 45 min |
| Jun 29, 12:30 AM CDT | Flash Flood Warning | OUN | Alfalfa, Grant | 3 hr |
| Jun 29, 2:39 AM CDT | Severe Thunderstorm Warning | OUN | Kay | 51 min |
| Jun 29, 3:30 AM CDT | Flash Flood Warning | OUN | Grant, Kay | 3 hr |
| Jun 29, 3:13 PM CDT | Severe Thunderstorm Warning | OUN | Stephens | 62 min |
| Jun 29, 4:27 PM CDT | Severe Thunderstorm Warning | OUN | Atoka | 63 min |
| Jun 29, 4:31 PM CDT | Severe Thunderstorm Warning | OUN | Stephens | 59 min |
| Jun 29, 4:56 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 49 min |
| Jun 29, 5:01 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Jefferson | 59 min |
| Jun 29, 5:36 PM CDT | Severe Thunderstorm Warning | OUN | Atoka | 39 min |
| Jun 29, 5:55 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 50 min |
| Jun 29, 6:14 PM CDT | Flash Flood Warning | OUN | Bryan | 3 hr |
Nearby
Flash Flood Warnings in Oklahoma, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.